Alert archive / Georgia / Special Weather Statements in 2020
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2020, 11:54 PM EDT for Fannin County, Murray County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2020, 11:54 PM EDT (03:54 UTC)
- Expired
- Aug 4, 2020, 12:30 AM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
Counties Fannin County, GA, Murray County, GA
The radar
The Northeast Alabama radar (KHTX), 146 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 3.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1079 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -2.0
The text
As transmitted.
240
WWUS82 KFFC 040354
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1154 PM EDT Mon Aug 3 2020
GAZ005>008-040430-
Gilmer GA-Union GA-Murray GA-Fannin GA-
1154 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...WESTERN
UNION...NORTHEASTERN MURRAY AND FANNIN COUNTIES UNTIL 1230 AM EDT...
At 1154 PM EDT...a line of strong thunderstorms was along a line
extending from Cisco to near Copperhill...and moving southeast at 15
mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Chatsworth, Blue Ridge, Eton, Morganton, Crandall, Hemp, Sumac, Jones
Mill, Higdon, Gregory, Loving, Cohutta Wilderness, Epworth, Conasauga
Lake, Tennga, Mineral Bluff, Cisco and Colwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8418 3487 8406 3478 8482 3497 8482
3499 8481
TIME...MOT...LOC 0354Z 308DEG 12KT 3495 8475 3502 8433
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 7:49 PM EDT, 4 hours 5 minutes earlier.
Area forecast discussion, Aug 3, 7:49 PM EDT, 4 hours 5 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 749 PM EDT Mon Aug 3 2020 .PREV DISCUSSION... /Issued 244 PM EDT Mon Aug 3 2020/ SHORT TERM /Today through Wednesday/... Showers and thunderstorms, some strong to severe and associated with a stationary front, instability axis and SW upper level flow ahead of an upper level trough, are expected to diminish this evening. The stationary front is expected to dissipate tonight as another weak cold front approaches and moves into the area Tuesday. The upper level trough looks to be less dynamic on Tuesday so the highly diurnal convection should be less strong than today with less overall coverage and is expected to dissipate Tuesday evening. Forecast temperatures are expected to be within a few degrees of normal through Tuesday Night. BDL LONG TERM /Wednesday Night through Sunday/... As Isaias works its way up the coast the synoptic scale holds a deep trough through the southeast with an upper level low across the northern great lakes. We start the long term forecast in the exit zone of the trough which will reinforce diurnal convective pattern on Wednesday and Thursday. As the low is lifted north the trough begins to flatten out and we slowly work our way back toward a near zonal pattern by the weekend. Afternoon thunderstorms are likely every day this week as the pattern keeps sufficient moisture all the way up through the mid layers. We remain around seasonal in terms of temperatures. With upper 80s and lower 90s across most of the area. Temperatures begin to edge up again going into the weekend with widespread low to mid 90s as the flow breaks down and ridging returns. Heat indices will begin to climb as well with widespread low 100s across the CWA, although cooler conditions are expected at higher elevations. Vaughn && .AVIATION... 00Z Update... Showers and Thunderstorms moving out of the area as TS Isaias moves up the eastern seaboard. Should continue to see Mainly VFR ceilings/conditions through tonight with some areas of fog Tues morning. Will see some MVFR VSBYs Tue morning but it will burn off shortly after sunrise. Will see some isolated thunderstorms pop back up Tuesday afternoon but not expecting as much coverage as we saw today. The storms are expected to stay very isolated so will leave them out of the 00z TAF. Winds will be light and mainly out of the east over night. Will see winds shift to the W to SW by 13-15z Tue with speeds staying 10kt or less. //ATL Confidence...00Z Update... Confidence high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 67 90 69 91 / 40 10 10 30 Atlanta 68 90 70 89 / 40 20 20 20 Blairsville 62 82 62 82 / 50 30 20 30 Cartersville 66 90 67 90 / 40 20 20 20 Columbus 71 94 71 95 / 30 10 5 20 Gainesville 67 87 68 89 / 50 20 20 30 Macon 71 93 71 94 / 40 20 20 30 Rome 67 90 67 91 / 30 20 20 20 Peachtree City 68 90 69 90 / 40 20 20 20 Vidalia 72 95 74 95 / 20 50 20 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...BDL LONG TERM....Vaughn AVIATION...01
Hazardous weather outlook, Aug 3, 11:49 AM EDT, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1149 AM EDT Mon Aug 3 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-041600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1149 AM EDT Mon Aug 3 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Thunderstorms will be more numerous today across the area with the threat for a few strong to severe storms this afternoon. Damaging winds will be the main threat along with severe hail and periods of heavy rain, possibly leading to localized flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... The chance for showers and thunderstorms will exist each day, mainly during the afternoon and evening hours. No widespread severe weather is expected however, a few strong to low-end severe storms will be possible with the main threat being damaging winds. Locally heavy rain can also be expected in any of the stronger storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Aug 3, 7:34 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
734 PM EDT MON AUG 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG 1 SSW OSCARVILLE 34.24N 83.98W
08/03/2020 FORSYTH GA EMERGENCY MNGR
TREE DOWNED ONTO A BATH HOUSE OFF OF VANNS TAVERN RD
NEAR VANNS TAVERN PARK.
&&
EVENT NUMBER FFC2001032
KMMSpecial weather statement, Aug 3, 7:52 PM EDT, 4 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
752 PM EDT Mon Aug 3 2020
GAZ052-040030-
Heard GA-
752 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR HEARD COUNTY UNTIL 830 PM EDT...
At 752 PM EDT...a strong thunderstorm was near Franklin...moving
northeast at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Franklin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3323 8514 3329 8518 3338 8506 3336 8500
3330 8498
TIME...MOT...LOC 2352Z 226DEG 8KT 3330 8511
WIND...40MPHLocal storm report, Aug 3, 8:06 PM EDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
806 PM EDT MON AUG 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM TSTM WND DMG 1 WSW OSCARVILLE 34.24N 84.00W
08/03/2020 FORSYTH GA EMERGENCY MNGR
NUMEROUS TREES DOWN ALONG MCSWAIN DR, OLD MILL DR, AND
BAILEY MILL ROAD NEAR LAKE LANIER.
&&
EVENT NUMBER FFC2001033
LUSKLocal storm report, Aug 3, 8:20 PM EDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 PM EDT MON AUG 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 2 NNW BLAINE 34.53N 84.57W
08/03/2020 PICKENS GA PUBLIC
7-10 TREES TAKEN DOWN NEAR INTERSECTION OF HWY 136 AND
OLD POST TRAIL.
&&
EVENT NUMBER FFC2001034
LUSKLocal storm report, Aug 3, 8:38 PM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
838 PM EDT MON AUG 03 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 4 W SONORAVILLE 34.45N 84.91W
08/03/2020 GORDON GA PUBLIC
MULTIPLE TREES DOWN ALONG CHARMIN CIRCLE ROAD.
&&
EVENT NUMBER FFC2001035
LUSKSpecial weather statement, Aug 3, 11:54 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1154 PM EDT Mon Aug 3 2020
GAZ005>008-040430-
Gilmer GA-Union GA-Murray GA-Fannin GA-
1154 PM EDT Mon Aug 3 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILMER...WESTERN
UNION...NORTHEASTERN MURRAY AND FANNIN COUNTIES UNTIL 1230 AM EDT...
At 1154 PM EDT...a line of strong thunderstorms was along a line
extending from Cisco to near Copperhill...and moving southeast at 15
mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of these storms include
Chatsworth, Blue Ridge, Eton, Morganton, Crandall, Hemp, Sumac, Jones
Mill, Higdon, Gregory, Loving, Cohutta Wilderness, Epworth, Conasauga
Lake, Tennga, Mineral Bluff, Cisco and Colwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3499 8418 3487 8406 3478 8482 3497 8482
3499 8481
TIME...MOT...LOC 0354Z 308DEG 12KT 3495 8475 3502 8433
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:30 PM EDT | Special Weather Statement | FFC | Candler | 15 min |
| Aug 4, 7:13 PM EDT | Special Weather Statement | FFC | Emanuel | 32 min |
| Aug 4, 7:18 PM EDT | Special Weather Statement | FFC | Wilcox | 27 min |
| Aug 4, 7:43 PM EDT | Special Weather Statement | FFC | Jefferson | 32 min |
Nearby
Special Weather Statements in Georgia, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.